标题:A fast finite difference method for three-dimensional time-dependent space-fractional diffusion equations and its efficient implementation
作者:Wang, Hong; Du, Ning
作者机构:[Wang, Hong] Univ S Carolina, Dept Math, Columbia, SC 29208 USA.; [Du, Ning] Shandong Univ, Sch Math, Jinan 250100, Shandong, Peoples R China.
通讯作者:Wang, H
通讯作者地址:[Wang, H]Univ S Carolina, Dept Math, Columbia, SC 29208 USA.
来源:JOURNAL OF COMPUTATIONAL PHYSICS
出版年:2013
卷:253
页码:50-63
DOI:10.1016/j.jcp.2013.06.040
关键词:Anomalous diffusion; Circulant matrix; Conjugate gradient squared; method; Fast Fourier transform; Space-fractional diffusion equation;; Toeplitz matrix
摘要:Fractional diffusion equations model phenomena exhibiting anomalous diffusion that cannot be modeled accurately by second-order diffusion equations. Because of the non-local property of fractional differential operators, numerical methods for space-fractional diffusion equations generate dense or even full coefficient matrices with complicated structures. Traditionally, these methods were solved with Gaussian elimination, which requires computational work of 0 (N-3) per time step and 0 (N-2) of memory to store where N is the number of spatial grid points in the discretization. The significant computational work and memory requirement of these methods makes a numerical simulation of three-dimensional space-fractional diffusion equations computationally prohibitively expensive. In this paper we develop an efficient and faithful solution method for the implicit finite difference discretization of time-dependent space-fractional diffusion equations in three space dimensions, by carefully analyzing the structure of the coefficient matrix of the finite difference method and delicately decomposing the coefficient matrix into a combination of sparse and structured dense matrices. The fast method has a computational work count of 0 (N log N) per iteration and a memory requirement of 0 (N), while retaining the same accuracy as the underlying finite difference method solved with Gaussian elimination. Numerical experiments of a three-dimensional space-fractional diffusion equation show the utility of the fast method. (C) 2013 Elsevier Inc. All rights reserved.
收录类别:SCOPUS;SCIE
WOS核心被引频次:29
Scopus被引频次:29
资源类型:期刊论文
原文链接:https://www.scopus.com/inward/record.uri?eid=2-s2.0-84880978495&doi=10.1016%2fj.jcp.2013.06.040&partnerID=40&md5=d248a20ec170e5741d51ba50cdcad240
TOP